MAUDE Adverse Event Report: CONCORD MANUFACTURING 2008T HD SYS. W/O CDX BLUE STAR; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

CONCORD MANUFACTURING 2008T HD SYS. W/O CDX BLUE STAR; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Model Number 191128
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A user facility biomedical technician (biomed) contacted fresenius technical support (ts) to request a replacement blood pump module for a 2008t hemodialysis (hd) machine.It was reported that the blood pump rotor had cut into the blood tubing segment during a patient¿s treatment, resulting in approximately 2 ml of blood loss.At first, an air detector alarm sounded, and the staff then noticed air in the blood lines.The blood pump was stopped, and the blood tubing was noted to be damaged.The patient was moved to another machine where they completed their treatment.The biomed told ts that the event did not result in any patient harm or injury.Multiple attempts to obtain additional information have been performed without success.Thus far, no further information has been provided.
 
Additional Manufacturer Narrative
Plant investigation: no parts were returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation was performed by a fresenius field service technician (fst).A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was not able to be confirmed.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Additional Manufacturer Narrative
Additional information: d9, h3 plant investigation: the blood pump module was returned to the manufacturer for physical evaluation.The blood pump was returned without the rotor or the tubing retaining clamp.During visual examination of the returned part, no physical damage was found.A ¿known good¿ rotor and a tubing retaining clamp were installed onto the blood pump for testing.Next, a ¿known-good¿ blood line with dialyzer was inserted into the blood pump module and was submerged in water for testing.There were no problems during the initial power up.The blood pump module functioned properly during dialysis without any alarms or failures.The blood line did not leak during testing and no punctures were found on the blood line after use.The self-test program was completed without failures.Upon completion of the evaluation, there were no malfunctions that could have caused or contributed to the reported event.The device performed as designed and an associated cause could not be determined.

Brand Name
2008T HD SYS. W/O CDX BLUE STAR
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
MDR Report Key11087079
Report Number2937457-2020-02346
Device Sequence Number14150226
Product Code KDI
UDI-Device Identifier00840861102105
UDI-Public00840861102105
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K173972
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number191128
Device Catalogue Number191128
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Device AgeMO
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer12/30/2020
04/07/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date01/05/2021
04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1